Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 14, 2011, 4:33 PM EDT for Palm Beach County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- May 14, 2011, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:35 PM EDT | TSTM WND DMG | 1 S Lion Country Safari, FL | PALM BEACH COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF HAIL AND DOWNED POWERLINES/TREE LIMBS ALONG SOUTHERN BOULEVARD BETWEEN LION COUNTRY SAFARI AND 20-MILE BEND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WUUS52 KMFL 142033
SVRMFL
FLC099-142115-
/O.NEW.KMFL.SV.W.0024.110514T2033Z-110514T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 515 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
LION COUNTRY SAFARI TO 10 MILES SOUTHWEST OF WELLINGTON...AND
MOVING EAST AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
LION COUNTRY SAFARI...
WELLINGTON...
ROYAL PALM BEACH...
NORTH PALM BEACH GENERAL AIRPORT...
GOLDEN LAKES...
GREENACRES CITY...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 2656 8003 2651 8032 2683 8042 2691 8005
2680 8003 2663 8003 2662 8004 2661 8003
2660 8004 2659 8003
TIME...MOT...LOC 2033Z 258DEG 18KT 2676 8035 2655 8033
$$
GREGORIA3 follow-up statements
958
WWUS52 KMFL 142041
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT SAT MAY 14 2011
FLC099-142115-
/O.CON.KMFL.SV.W.0024.000000T0000Z-110514T2115Z/
PALM BEACH FL-
441 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LION COUNTRY SAFARI TO 9 MILES
SOUTHWEST OF WELLINGTON...MOVING EAST AT 20 MPH.
SEVERE WINDS ARE EXPECTED TO IMPACT WELLINGTON AND ROYAL PALM BEACH
WITHIN THE NEXT 15 MINUTES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2656 8003 2651 8032 2683 8042 2691 8005
2680 8003 2663 8003 2662 8004 2661 8003
2660 8004 2659 8003
TIME...MOT...LOC 2038Z 258DEG 18KT 2676 8032 2655 8030
$$
GREGORIA298
WWUS52 KMFL 142100
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EDT SAT MAY 14 2011
FLC099-142115-
/O.CON.KMFL.SV.W.0024.000000T0000Z-110514T2115Z/
PALM BEACH FL-
500 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THE ACREAGE...MOVING NORTHEAST AT 20 MPH.
THE STRONGEST PART OF THIS STORM WILL AFFECT AREAS FROM THE ACREAGE
TO FAU NORTH CAMPUS AREA.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2667 8004 2661 8034 2683 8042 2691 8005
2680 8003
TIME...MOT...LOC 2058Z 245DEG 19KT 2678 8021
$$
GREGORIA690
WWUS52 KMFL 142115
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT SAT MAY 14 2011
FLC099-142125-
/O.EXP.KMFL.SV.W.0024.000000T0000Z-110514T2115Z/
PALM BEACH FL-
515 PM EDT SAT MAY 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2667 8004 2661 8034 2683 8042 2691 8005
2680 8003
TIME...MOT...LOC 2100Z 180DEG 0KT 2678 8022
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:39 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 14, 2:39 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT SAT MAY 14 2011 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING... .DISCUSSION...SEVERE TSTORMS HAVE AFFECTED AREAS JUST NORTH OF LAKE OKEECHOBEE ALREADY. THE ATLANTIC SEA BREEZE HAS MOVED FURTHER INLAND THAN PREVIOUSLY THOUGHT. HOWEVER...A STEP OUTSIDE SHOWS A CB BUILDING AND SAT IMAGERY SHOWS THE CU FIELD BECOMING BETTER DEFINED OVER THE INTERIOR. SO ANTICIPATE CELLS TO DEVELOP OVER THE INTERIOR WITH MOVEMENT TOWARDS THE EAST COAST. AS SUCH...WILL KEEP POPS STATUS QUO...EXCEPT HAVE INCREASED POPS FOR THE GULF COAST/NAPLES AREA FOR THIS EVENING...AS THE HIGH RES RUC SHOWS THE LINE OF STORMS OVER THE GULF OF MEXICO ORGANIZING AND MOVING QUICKLY SE AFFECTING THE GULF COAST BY MID EVENING. THE MORNING MIAMI SOUNDING WAS HIGHLY UNSTABLE WITH CAPE NEAR 3000 J/KG...LI -7.1C...BUT THE MOST IMPRESSIVE ASPECT IS THE VERY STEEP LAPSE RATE IN THE HAIL GROWTH ZONE (7.4C/KM FROM -10C TO -30C BUT -8.6 FROM -10C TO -20C!). H5 TEMP IS -11.3C. WET BULB ZERO HEIGHT IS AROUND 8400 FT...VERY LOW FOR SOUTH FL. PW IS ONLY 1.2 INCHES AND SHEAR IS LOW. SO PULSE ISOLATED SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...AS WELL AS FREQUENT LIGHTNING STRIKES. WE THINK GIVEN THE LOW WET BULB ZERO HGT AND THE VERY STEEP LAPSE RATES IN THE HAIL GROWTH LAYER...THAT HAIL EVEN UP TO GOLF BALL SIZE IS A POSSIBILITY ALONG THE ATLANTIC COAST. DAMAGING WINDS ARE A POSSIBILITY ALONG THE GULF COAST/NAPLES AREA SHOULD A SQUALL LINE DEVELOP. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO REFLECT SEVERE POTENTIAL ALL AREAS THROUGH THIS EVENING. THE FORECAST FOR BEYOND WAS RELATIVELY UNCHANGED. DID INCREASE POPS FOR THE NIGHT GULF COAST AS CONVECTION LOOKS POSSIBLE THERE THROUGHOUT THE NIGHT...BUT NOT LIKELY EAST COAST SO KEPT THAT AREA DRY OVERNIGHT. MODELS INDICATE SCATTERED SHOWERS/STORMS AFFECTING THE GULF COAST/INTERIOR DURING THE MORNING SUNDAY BEFORE SHIFTING EAST DURING THE DAY...SO REFLECTED THIS TREND BY INCREASING MORNING POPS INTERIOR/GULF COAST. A SOMEWHAT DRIER/QUIETER DAY IS EXPECTED ON MONDAY BUT ANOTHER IMPULSE FROM THE NW WITH HIGHER MOISTURE IS EXPECTED ON TUESDAY...SO THIS COULD LEAD TO MORE TSTORMS TUE COMPARED TO MON. STRONG/ISD SEVERE WILL CONTINUE TO BE POSSIBLE. FROM PREV DISCUSSION...DESPITE SOME MINOR DIFFERENCES, THE GFS AND ECMWF GENERALLY AGREE IN THE TROUGH PERSISTING THROUGH MID- WEEK, ALTHOUGH NO HIGHER THAN 20-30 POPS BY WEDNESDAY-THURSDAY AS SOMEWHAT DRIER AIR GRADUALLY FILTERS INTO THE REGION. MEX GUIDANCE ALSO SHOWS SOMEWHAT COOLER TEMPERATURES TUESDAY THROUGH THURSDAY...BEFORE WARMING BACK UP BY FRIDAY. && .MARINE...NO HEADLINES NEEDED AS THE NE SWELL CONTINUES TO SUBSIDE. SUSTAINED WINDS WILL PREVAIL AT 10-15 KT NEXT FEW DAYS. MAIN HAZARD WILL BE TSTORMS MOVING ACROSS THE WATERS...ESPECIALLY THE GULF WATERS THIS EVENING AND MOVING OFF THE ATLANTIC COAST LATER TODAY AND THE NEXT FEW DAYS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 87 69 85 / 40 50 30 30 FORT LAUDERDALE 75 88 74 86 / 40 50 30 30 MIAMI 74 88 73 85 / 30 50 30 30 NAPLES 72 89 67 86 / 40 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...57/DG AVIATION/RADAR/FIRE...04/AT
Hazardous weather outlook, May 14, 1:50 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT SAT MAY 14 2011 FLZ063-066>075-168-172>174-150930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 150 PM EDT SAT MAY 14 2011 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH THIS EVENING... ...HIGH RISK OF RIP CURRENTS PALM BEACH COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PALM BEACH COAST DUE TO A CONTINUED NORTHEAST SWELL. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BROWARD AND MIAMI DADE COUNTY BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INTERIOR AND ATLANTIC COASTAL SECTIONS OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. ALONG THE GULF COAST, A LINE OF THUNDERSTORMS OVER THE GULF OF MEXICO COULD ORGANIZE FURTHER AND MOVE INTO THE AREA THIS EVENING. A FEW SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL ARE EXPECTED ACROSS SOUTH FLORIDA THROUGH THIS EVENING. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. WIND: STRONG WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE WITH A FEW OF THE STORMS ACROSS THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON THROUGH EARLY THIS EVENING...AND ALONG THE GULF COAST DURING THE EVENING HOURS. HAIL: LARGE HAIL IS POSSIBLE WITH THE THUNDERSTORMS THROUGH THIS EVENING...WITH HAIL UP TO THE SIZE OF GOLF BALLS EVEN POSSIBLE ACROSS THE EAST COAST COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A DAILY RISK OF THUNDERSTORMS OVER MUCH OF THE REGION, ESPECIALLY EASTERN AREAS, THROUGH AT LEAST TUESDAY. SOME STRONG TO SEVERE THUNDERSTORMS COULD OCCUR...WITH POTENTIALLY DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, May 14, 3:05 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT SAT MAY 14 2011
FLZ067-141945-
INLAND PALM BEACH COUNTY FL-
305 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWEST PALM BEACH COUNTY
* UNTIL 345 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS OVER LAKE OKEECHOBEE...ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF BUCKHEAD RIDGE TO 4 MILES
WEST OF PAHOKEE...AND MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2682 8040 2678 8070 2679 8070 2681 8070
2685 8065 2689 8062 2695 8062 2696 8061
2696 8041
TIME...MOT...LOC 1904Z 257DEG 14KT 2710 8075 2684 8070
GREGORIASpecial weather statement, May 14, 3:09 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT SAT MAY 14 2011 FLZ067-141945- INLAND PALM BEACH COUNTY FL- 309 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RAPIDLY DEVELOPING STRONG THUNDERSTORM 3 MILES SOUTH OF BELLE GLADE...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... AREAS BETWEEN BELLE GLADE AND LION COUNTRY SAFARI. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2685 8055 2665 8036 2657 8067 2667 8074 TIME...MOT...LOC 1908Z 243DEG 13KT 2665 8064 GREGORIA
Special weather statement, May 14, 3:18 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SAT MAY 14 2011 FLZ070-071-142000- INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL- 318 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY EXTREME EAST CENTRAL COLLIER COUNTY * UNTIL 400 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE INDIAN RESERVATION TO 10 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... MICCOSUKEE SERVICE PLAZA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2632 8058 2599 8063 2600 8087 2624 8090 TIME...MOT...LOC 1918Z 270DEG 4KT 2619 8088 2605 8076 KOB
Local storm report, May 14, 3:45 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
05/14/2011 M52 MPH AMZ610 FL MESONET
A MESONET STATION NEAR THE CENTER OF LAKE OKEECHOBEE
RECORDED A WIND GUST OF 45 KTS...OR 52 MPH...AT 315 PM
EDT. SUSTAINED WINDS WERE 28 KTS...OR 32 MPH...OUT OF THE
WEST.
0300 PM MARINE TSTM WIND 7 W PAHOKEE 26.81N 80.78W
05/14/2011 M39 MPH AMZ610 FL MESONET
A LAKE OKEECHOBEE MESONET STATION REPORTED A WIND GUST OF
34 KTS...OR 39 MPH...AT 300 PM EDT. SUSTAINED WINDS WERE
15 KTS...OR 17 MPH...OUT OF THE WEST-SOUTHWEST.
&&
ROSSSpecial weather statement, May 14, 3:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT SAT MAY 14 2011
FLZ067-142015-
INLAND PALM BEACH COUNTY FL-
347 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 415 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF PORT MAYACA TO 6 MILES NORTHEAST OF LION COUNTRY
SAFARI...AND MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2674 8032 2688 8063 2693 8062 2694 8062
2696 8049 2696 8022 2675 8021
TIME...MOT...LOC 1947Z 270DEG 13KT 2694 8050 2679 8030
GREGORIASpecial weather statement, May 14, 3:52 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SAT MAY 14 2011
FLZ067-142030-
INLAND PALM BEACH COUNTY FL-
352 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN AND CENTRAL PALM BEACH COUNTY
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH BAY
TO 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND
MOVING EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
SOUTH BAY...
BELLE GLADE...
OKEECHOBEE ROAD TO THE PALM BEACH AND BROWARD COUNTY LINE.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2633 8066 2674 8087 2671 8081 2671 8078
2669 8074 2676 8074 2675 8071 2676 8070
2676 8047 2633 8025
TIME...MOT...LOC 1951Z 270DEG 12KT 2667 8073 2633 8056
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:32 AM EDT | Rip Current Statement | MFL | Palm Beach | 14 hr |
| May 14, 11:46 AM EDT | Special Weather Statement | MFL | Glades | 29 min |
| May 14, 1:04 PM EDT | Special Weather Statement | MFL | Glades | 41 min |
| May 14, 1:41 PM EDT | Special Weather Statement | MFL | Glades | 49 min |
| May 14, 2:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| May 14, 2:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 14, 3:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| May 14, 3:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 14, 3:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 14, 3:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| May 14, 3:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 14, 4:15 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| May 14, 4:53 PM EDT | Special Marine Warning | MFL | 112 min | |
| May 14, 4:57 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 14, 5:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 14, 5:44 PM EDT | Special Weather Statement | MFL | Broward | 16 min |
| May 14, 6:03 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 57 min |
| May 14, 6:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 14, 7:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.